MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952832350
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Same case as mdr id# 2134265-2017-07127.It was reported that stent damage occurred.The target lesion was located in the left anterior descending (lad) artery.A 1.25mm rotalink¿ plus was advanced to perform ablation.The device was able to do two passes; however, on the third pass, the device kept stalling.The physician checked all the connections, including the drip and everything was fine.The device was removed from the patient's body and it was noted that the metal sheath that covers the spring on the rotablator was torn.Ablation was completed with a 1.5mm rotalink¿ plus.Following ablation, a 3.50x32mm promus premier¿ drug-eluting stent was advanced with a non-bsc guide extension catheter in place and two guide wires across the lesion.However, the device could not pass through the non-bsc guide extension catheter.The device was removed from the patient's body and the stent was noted to be shredded up.The procedure was completed with a different device.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.Fg promus premier us mr 3.50x32mm stent delivery system (sds) was returned for analysis.A visual and microscopic examination of the crimped stent found proximal stent damage.Proximal end of stent was damaged and squashed.The undamaged section of the crimped stent od (outer diameter) was measured and was within the maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube identified multiple hypotube kinks.A visual and tactile examination of the shaft polymer extrusion found no issues.A visual and microscopic examination found that there was damage to the tip.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable cause of the reported difficulties may be due to interaction with another device.Bsc id #: (b)(4).Tw#: (b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6722660
Report Number2134265-2017-07135
Device Sequence Number16189795
Product Code NIQ
UDI-Device Identifier08714729844983
UDI-Public(01)08714729844983(17)20171225(10)19443670
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/25/2017
Device Model NumberH7493952832350
Device Catalogue Number39528-3235
Device Lot Number19443670
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2017
Initial Date Received by Manufacturer 06/28/2017
Supplement Date Received by Manufacturer08/02/2017
Initial Report FDA Received Date07/18/2017
Supplement Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR